Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 16, NWS Fort Worth, TX

January 15, 2017Hopkins County, Hunt County, Rains County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jan 15, 2017, 11:16 PM CST for Hopkins County, Hunt County, Rains County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 15, 2017, 11:16 PM CST (05:16 UTC)
Expired
Jan 16, 2017, 12:15 AM CST
In force
59 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hopkins County, TX, Hunt County, TX, Rains County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 163 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 11:20 PM CSTTSTM WND DMG8 Sse Greenville, TXDELAYED REPORT - SEVERAL HOMES WITH ROOF DAMAGE...MULTIPLE TREES BLOWN DOWN AND A FLAGPOLE SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 1:39 AM CSTSevere Thunderstorm WatchSPC59 days

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 368 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
368 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

437 
WUUS54 KFWD 160516
SVRFWD
TXC223-231-379-160615-
/O.NEW.KFWD.SV.W.0016.170116T0516Z-170116T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1116 PM CST SUN JAN 15 2017

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southeastern Hunt County in north central Texas...
  Hopkins County in north central Texas...
  Rains County in north central Texas...

* Until 1215 AM CST

* At 1116 PM CST, a severe thunderstorm was located 8 miles southeast
  of Greenville, moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Cumby around 1140 PM CST. 
  Sulphur Springs around 1210 AM CST. 
  Como around 1215 AM CST. 

Other locations impacted by this severe thunderstorm include Lone
Oak, Point and Tira.

THIS INCLUDES INTERSTATE 30 between MILE MARKERs 99 and 131.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3296 9545 3296 9566 3282 9565 3284 9604
      3309 9612 3322 9586 3324 9584 3324 9581
      3331 9570 3330 9568 3331 9565 3336 9559
      3335 9556 3336 9553
TIME...MOT...LOC 0516Z 254DEG 23KT 3303 9600 

HAIL...0.75IN
WIND...60MPH
 
$$

30
2 follow-up statements
098 
WWUS54 KFWD 160539
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1139 PM CST SUN JAN 15 2017

TXC231-160549-
/O.CAN.KFWD.SV.W.0016.000000T0000Z-170116T0615Z/
Hunt TX-
1139 PM CST SUN JAN 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUNT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

LAT...LON 3296 9566 3282 9565 3283 9588 3298 9588
      3298 9586 3322 9586 3331 9571 3330 9568
      3331 9565 3336 9559 3336 9553 3296 9545
TIME...MOT...LOC 0539Z 246DEG 34KT 3308 9578 

$$

TXC223-379-160615-
/O.CON.KFWD.SV.W.0016.000000T0000Z-170116T0615Z/
Hopkins TX-Rains TX-
1139 PM CST SUN JAN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR HOPKINS AND NORTHEASTERN RAINS COUNTIES...

At 1139 PM CST, a severe thunderstorm was located near Cumby, or 10
miles southwest of Sulphur Springs, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe storm will be near...
  Sulphur Springs around 1155 PM CST. 

Other locations impacted by this severe thunderstorm include Point
and Tira.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3296 9566 3282 9565 3283 9588 3298 9588
      3298 9586 3322 9586 3331 9571 3330 9568
      3331 9565 3336 9559 3336 9553 3296 9545
TIME...MOT...LOC 0539Z 246DEG 34KT 3308 9578 

HAIL...0.75IN
WIND...60MPH
 
$$

30
281 
WWUS54 KFWD 160613
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1213 AM CST MON JAN 16 2017

TXC223-379-160623-
/O.EXP.KFWD.SV.W.0016.000000T0000Z-170116T0615Z/
Hopkins TX-Rains TX-
1213 AM CST MON JAN 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR HOPKINS AND NORTHEASTERN RAINS
COUNTIES WILL EXPIRE AT 1215 AM CST...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire.  However 
moderate to heavy rain is still possible with this thunderstorm 
which may produce nuisance flooding in low-lying areas.

LAT...LON 3296 9566 3282 9565 3283 9588 3298 9588
      3298 9586 3322 9586 3331 9571 3330 9568
      3331 9565 3336 9559 3336 9553 3296 9545
TIME...MOT...LOC 0613Z 254DEG 23KT 3314 9554 

$$

JLDunn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 15, 11:02 PM CST, 14 minutes earlier.

Area forecast discussion, Jan 15, 11:02 PM CST, 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
1102 PM CST Sun Jan 15 2017

.UPDATE...
Main update was to address ongoing convective trends this evening.
In addition, adjusted temperatures downward a little towards the
west and northwest in the wake of the front. Finally...added a
mention of patchy fog across western and northwestern zones.

A large line of showers and thunderstorms continued this evening
across North and Central TX. Overall severe activity has waned a
little bit as the strong upper trough responsible for convection
lifts northward into the TX and OK panhandles. Showers and storms
should still march eastward as there remains some instability
where the intrusion of warm air lifted northward earlier today.
Adjusted PoPs upward near and just east of the line as there still
remains some around 250-500 J/kg of CAPE. A moist lower
troposphere will also still support a moderate to brief heavy rain
threat with echoes and additional flash flooding may be possible,
especially for slow moving/training echoes. Temperatures in the
wake of the front have fallen into the 40s. With the low level
moisture not being completely scoured out, we will have to
maintain a watch for some patchy fog, especially for areas that
experienced rain earlier today. For now, I'll carry a mention of
patchy fog along and northwest of a Comanche to Fort Worth to
Sherman/Denison line. I wouldn't be surprised if some of the fog
became dense in spots, but I'll defer to the midnight shift to
make the call on this.

24-Bain

&&

.AVIATION...
/ISSUED 623 PM CST Sun Jan 15 2017/
A warm frontal boundary continues to lift north and extended north
of an Athens to Hillsboro to Hamilton line as of 6 pm cst.
Numerous showers and thunderstorm are expected to affect the
Metroplex TAF sites through the evening with heavy rain and
cloud to ground lightning. Expect mostly IFR conditions through
09z with an improvement thereafter.

58

&&

.UPDATE...
A quick update was done to extend the Dense Fog Advisory until 8
PM for areas along and northwest of a line from Denton to
Lampasas, excluding the western-most counties where precipitation
has helped mix out the fog. Areas in the advisory will see
improvement early this evening as precipitation moves in from the
west and the warm front moves lifts northwestward through the
region. Otherwise, we still expect to see an uptick in convection
across the western third of the region over the next few hours. A
few storms may be capable of becoming severe, with large hail,
damaging winds and possibly a few tornadoes.

30

&&

.PREV DISCUSSION... /ISSUED 321 PM CST Sun Jan 15 2017/

Water vapor imagery shows the powerful upper low across far West
Texas this afternoon. This feature is spreading strong forcing for
ascent across most of Texas at this time and regional radar shows
an expansive area of showers and thunderstorms from the Panhandle
south into the Big Bend. Farther east...strong low level warm
advection has aided in the development of showers and a few
thunderstorms across parts of the Hill country northward into
Oklahoma.

At the surface...a warm front is slowly retreating northward but
will begin to accelerate as the upper low gets closer later this
evening. The boundary is currently located from south of
Sweetwater to near Waco then extends northeast to near Sulphur
Springs. South of the boundary...temperatures have warmed into the
low/mid 60s and visibilities have improved...while north of the
boundary temperatures are generally in the 50s with areas of dense
fog persisting. Visibilities will improve across the remainder of
the area this evening as the warm front continues north.

Through the remainder of the afternoon into the early evening we
will continue to watch the northward advancement of the front and
the expanding warm sector. Dewpoints have climbed into the
mid/upper 60s across our southeastern counties which is several
degrees higher than some of the guidance was indicating resulting
in a little more surface based instability. As we go through the
next 2-4 hours...low level wind fields will continue to strengthen
with the approach of the upper low. This should result in an
uptick in convective activity ahead of the main line from the Hill
Country northward into North Texas. We're already seeing some
indication of this on radar and the trend is expected to continue.
A few of the cells in the warm sector have shows some signs of
rotation and this will be the primary concern in the short term.
Any robust updrafts that can develop in the warm air will have the
potential to rotate and could produce a brief fast moving tornado.
This threat will be highest south of I-20 through early evening.

Later tonight...as stronger forcing spreads eastward...the line of
thunderstorms across West Texas will enter our area. Given the
strength of the wind fields associated with the upper
trough...there will be a threat for damaging winds with any bowing
segments. A surface low is expected to track across our northwest
counties closer to midnight on the northern end of the more
intense convection. This will effectively keep the low level flow
backed to the east of the main line. This will continue to result
in a favorable shear profile for embedded tornadoes within the
line. Any discrete activity ahead of the line will also have the
potential to rotate. North of the warm front...elevated convection
will be possible with lightning and small hail being the main
threats.  The main limiting factor to a more widespread severe
weather threat and tornado threat will be the limited surface
based instability. So while the potential is there...the overall
threat is lower than if we had more available instability. We will
continue to monitor for any mesoscale changes through the
evening.

Other than the severe threat...there will also be a threat for
locally heavy rainfall with storms moving quickly to the north and
the overall line moving east through the night. Widespread
rainfall amounts of 1 to 2 inches can be expected although there
could be some localized amounts in excess of 2 inches in a short
period of time.

The main line of storms should be entering our western areas
between 7-9 pm this evening and along the I-35 corridor by around
midnight. With the main upper trough pulling off to the
northeast...this will tend to take the best forcing with it. The
line may weaken some as it pushes east of the I-35 corridor with
the best rain chances across our eastern counties after midnight.

The line of convection will be east of the area Monday morning
with a Pacific front moving through and westerly winds in place
through much of the day. By evening...a shot of cooler continental
air will move into the region. This front will also stall out to
the south of the area with warm moist air streaming north over the
cooler surface air. This will result in continued cloudy
conditions and several chances for additional rainfall through mid
week...mainly south of Interstate 20. There is still some
disagreement among the models with the handling of a slow moving
upper trough during the mid/late week timeframe. This results in
low confidence with respect to PoPs both Wednesday and Thursday.

Another strong storm system may swing through the Southern Plains
next weekend but moisture appears to be much more limited with
this system.  We'll continue to monitor this potential.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    52  68  43  59  45 / 100  10   0   5  20
Waco                54  72  46  57  46 / 100  20  10  30  40
Paris               56  67  44  57  43 / 100  50  10   5  20
Denton              45  65  39  56  41 / 100  10   0   5  20
McKinney            51  66  41  57  42 / 100  20   0   5  20
Dallas              53  69  44  59  46 / 100  20   0   5  20
Terrell             56  68  45  59  45 / 100  40  10  10  20
Corsicana           57  70  48  61  47 / 100  40  10  20  40
Temple              52  71  47  56  46 / 100  20  20  50  50
Mineral Wells       41  66  38  56  41 / 100   5   0  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jan 15, 11:04 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1104 PM CST SUN JAN 15 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1104 PM CST SUN JAN 15 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS MAINLY ALONG
AND EAST OF A SHERMAN TO GRANBURY TO LAMPASAS LINE. A FEW STORMS
MAY APPROACH SEVERE LIMITS WITH THE MAIN THREATS BEING STRONG
STRAIGHT LINE WINDS...AND SMALL HAIL. THERE WILL BE A RISK FOR A
BRIEF TORNADO OR TWO...BUT OVERALL THIS THREAT CONTINUES TO DECREASE.
IN ADDITION...HEAVY RAIN MAY RESULT IN ISOLATED INSTANCES OF
FLOODING...ESPECIALLY ACROSS POOR DRAINAGE AREAS.

OTHERWISE PATCHY FOG WILL BE POSSIBLE FOR AREAS ALONG AND NORTHWEST
OF A COMANCHE TO FORT WORTH TO SHERMAN LINE. VISIBILITY MAY FALL INTO
THE 1 TO 2 MILE RANGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ON MONDAY...THE BULK OF THE THUNDERSTORM ACTIVITY WILL BE EAST OF
THE I-35 CORRIDOR. A FEW STRONG TO NEAR SEVERE THUNDERSTORMS WILL BE
POSSIBLE WITH A THREAT FOR STRONG WINDS AND HAIL.

THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH THURSDAY...MAINLY
ACROSS CENTRAL AND EAST TEXAS. AFTER A BREAK ON FRIDAY...
THUNDERSTORMS RETURN TO THE FORECAST ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVERNIGHT MAINLY FOR
AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR.

24-BAIN

In the hours before

Local storm report, Jan 15, 10:15 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CST SUN JAN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     MURPHY                  33.02N  96.62W
01/15/2017  M64 MPH          COLLIN             TX   PUBLIC
Special weather statement, Jan 15, 10:24 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1024 PM CST SUN JAN 15 2017

TXZ093-094-104-105-160515-
Hunt TX-Collin TX-Grayson TX-Fannin TX-
1024 PM CST SUN JAN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR HUNT...EASTERN COLLIN...
SOUTHEASTERN GRAYSON AND FANNIN COUNTIES UNTIL 1115 PM CST...

At 1022 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Denison to 8 miles west of Leonard to near
Fate. Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Wylie, Sherman, Greenville, Denison, Bonham, Commerce, Royse City,
Princeton, Farmersville, Leonard, Honey Grove, Whitewright, Wolfe
City, Bells, Caddo Mills, Tom Bean, Savoy, Celeste, Ector and
Campbell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3388 9591 3384 9585 3299 9586 3298 9649
      3299 9649 3331 9647 3377 9661 3381 9652
      3377 9650 3378 9643 3369 9634 3377 9629
      3376 9619 3381 9616 3381 9618 3382 9618
      3384 9615 3384 9602 3387 9600 3385 9598
TIME...MOT...LOC 0422Z 250DEG 32KT 3373 9650 3334 9639 3298 9642

30
Special weather statement, Jan 15, 10:34 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1034 PM CST SUN JAN 15 2017

TXZ156>158-160500-
Coryell TX-Lampasas TX-Bell TX-
1034 PM CST SUN JAN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CORYELL...
SOUTHEASTERN LAMPASAS AND NORTHWESTERN BELL COUNTIES UNTIL 1100 PM
CST...

At 1033 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Fort Gates to near Watson.
Movement was east at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Killeen, Copperas Cove, Harker Heights, McGregor, Fort Hood,
Nolanville, Morgan's Point Resort, Kempner, Mother Neff State Park
and Oglesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3104 9791 3103 9806 3152 9756 3124 9735
      3090 9782
TIME...MOT...LOC 0433Z 262DEG 9KT 3130 9773 3099 9804

30
Local storm report, Jan 15, 10:39 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 PM CST SUN JAN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     CORYELL CITY            31.55N  97.62W
01/15/2017                   CORYELL            TX   LAW ENFORCEMENT

            DAMAGE TO HOMES IN THE CORYELL CITY AREA
Special weather statement, Jan 15, 10:58 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1058 PM CST SUN JAN 15 2017

TXZ157-159-160530-
Coryell TX-McLennan TX-
1058 PM CST SUN JAN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCLENNAN AND
SOUTHEASTERN CORYELL COUNTIES UNTIL 1130 PM CST...

At 1058 PM CST, Doppler radar was tracking a strong thunderstorm near
Fort Gates, or 8 miles south of Gatesville, moving northeast at 45
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Waco, Gatesville, Hewitt, Robinson, Woodway, McGregor, Crawford, Fort
Gates, Mother Neff State Park, Oglesby and South Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3119 9768 3133 9782 3167 9743 3169 9740
      3146 9715
TIME...MOT...LOC 0458Z 229DEG 39KT 3132 9768

30
Special weather statement, Jan 15, 11:04 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1104 PM CST SUN JAN 15 2017

TXZ105-121>123-135-160600-
Kaufman TX-Van Zandt TX-Hunt TX-Rains TX-Henderson TX-
1104 PM CST SUN JAN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUNT...KAUFMAN...VAN
ZANDT...HENDERSON AND RAINS COUNTIES UNTIL MIDNIGHT CST...

At 1104 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Quinlan to near Seven Points. Movement was
east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Terrell, Seagoville, Forney, Athens, Kaufman, Gun Barrel City,
Canton, Wills Point, Sunnyvale, Grand Saline, Mabank, Crandall,
Chandler, Van, Malakoff, Tool, Combine, West Tawakoni, Talty and
Seven Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3201 9605 3208 9606 3210 9612 3215 9610
      3218 9618 3222 9615 3220 9619 3235 9645
      3241 9644 3254 9653 3281 9652 3284 9623
      3298 9620 3297 9567 3272 9564 3268 9559
      3248 9560 3235 9545 3223 9549 3209 9543
TIME...MOT...LOC 0504Z 254DEG 23KT 3296 9611 3229 9627

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 6:10 PM CSTTornado WarningFWDBosque35 min
Jan 15, 6:14 PM CSTAreal Flood AdvisoryFWDBosque, Hill, Johnson2 hr
Jan 15, 6:22 PM CSTTornado WarningFWDBosque, Hill38 min
Jan 15, 6:23 PM CSTAreal Flood AdvisoryFWDDenton, Tarrant112 min
Jan 15, 6:26 PM CSTSpecial Weather StatementFWDDenton64 min
Jan 15, 6:53 PM CSTTornado Warning Tornado observedFWDHill, Johnson37 min
Jan 15, 7:23 PM CSTSevere Thunderstorm WarningFWDEllis, Hill, Johnson52 min
Jan 15, 7:34 PM CSTSpecial Weather StatementFWDHood, Parker, Tarrant56 min
Jan 15, 7:45 PM CSTTornado WarningFWDJohnson30 min
Jan 15, 7:50 PM CSTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant40 min
Jan 15, 8:04 PM CSTTornado WarningFWDJohnson16 min
Jan 15, 8:06 PM CSTFlash Flood WarningFWDJohnson, Tarrant3 hr
Jan 15, 8:12 PM CSTSpecial Weather StatementFWDHamilton, Lampasas, Mills63 min
Jan 15, 8:14 PM CSTTornado WarningFWDTarrant31 min
Jan 15, 8:27 PM CSTSpecial Weather StatementFWDJohnson, Tarrant18 min
Jan 15, 8:33 PM CSTTornado WarningFWDDallas, Tarrant27 min
Jan 15, 8:42 PM CSTSpecial Weather StatementFWDDallas, Denton, Johnson, Somervell, Tarrant63 min
Jan 15, 9:01 PM CSTSevere Thunderstorm WarningFWDDallas, Tarrant44 min
Jan 15, 9:11 PM CSTAreal Flood AdvisoryFWDDallas3 hr
Jan 15, 9:30 PM CSTSevere Thunderstorm WarningFWDCollin, Denton60 min
Jan 15, 9:32 PM CSTAreal Flood AdvisoryFWDCooke3 hr
Jan 15, 9:38 PM CSTAreal Flood AdvisoryFWDCollin3 hr
Jan 15, 9:51 PM CSTSpecial Weather StatementFWDCoryell24 min
Jan 15, 9:57 PM CSTFlash Flood WarningFWDDallas3 hr
Jan 15, 10:01 PM CSTFlash Flood WarningFWDEllis3 hr
Jan 15, 10:05 PM CSTSpecial Weather StatementFWDEllis, Kaufman, Navarro, Rockwall55 min
Jan 15, 10:24 PM CSTSpecial Weather StatementFWDFannin, Hunt51 min
Jan 15, 10:34 PM CSTSpecial Weather StatementFWDCoryell26 min
Jan 15, 10:50 PM CSTAreal Flood AdvisoryFWDBosque, Coryell, Hill, McLennan3 hr
Jan 15, 10:58 PM CSTSpecial Weather StatementFWDMcLennan32 min
Jan 15, 11:04 PM CSTSpecial Weather StatementFWDHenderson, Kaufman, Rains, Van Zandt56 min
Jan 15, 11:20 PM CSTSpecial Weather StatementFWDDelta, Hunt, Lamar55 min
Jan 15, 11:33 PM CSTSpecial Weather StatementFWDMcLennan42 min
Jan 15, 11:35 PM CSTRiver Flood WarningFWDDallas17 hr
Jan 15, 11:54 PM CSTSpecial Weather StatementFWDAnderson, Freestone, Henderson, Van Zandt66 min
Jan 16, 12:33 AM CSTRiver Flood WarningFWDDallas38 hr
Jan 16, 12:53 AM CSTAreal Flood AdvisoryFWDAnderson, Freestone, Henderson, Van Zandt3 hr
Jan 16, 12:57 AM CSTSpecial Weather StatementFWDHenderson48 min
Jan 16, 1:19 AM CSTSpecial Weather StatementFWDMilam26 min
Jan 16, 2:10 AM CSTSpecial Weather StatementFWDRobertson35 min
Jan 16, 2:43 AM CSTSpecial Weather StatementFWDNavarro32 min
Jan 16, 2:44 AM CSTDense Fog AdvisoryFWDBosque, Collin, Comanche, Cooke, Coryell, Dallas and 24 more7 hr
Jan 16, 3:45 AM CSTSevere Thunderstorm WarningFWDLeon45 min
Jan 16, 3:51 AM CSTTornado WarningFWDLeon24 min
Jan 16, 8:28 AM CSTRiver Flood WarningFWDDenton19 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.